Hail, Marion
- When
- May 31, 8:37 PM CST
- Where
- Marion County, 6 mi NNW of Durham
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.567, -97.267
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at May 31, 2:26 PM CST, 6 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 326 PM CDT WED MAY 31 2006 .DISCUSSION... FORECAST CONCERNS WILL DEAL WITH CONVECTION CHANCES FOR TONIGHT INTO TOMORROW...FOLLOWED BY MAGNITUDE OF WARM-UP HEADING INTO EARLY NEXT WEEK. TONIGHT A COUPLE SURFACE BOUNDARIES HAVE BECOME THE FOCUS FOR CURRENT AFTERNOON CONVECTION DEVELOPMENT...ONE BOUNDARY WAS OVER NORTHEAST KANSAS AND THE OTHER BOUNDARY WAS OVER CENTRAL OKLAHOMA. MEANWHILE...LATEST RADAR/SATELLITE IMAGERY WAS SHOWING A FEW RESIDUAL WEAK SURFACE BOUNDARIES LURKING OVER CENTRAL/SOUTH CENTRAL KANSAS. THESE BOUNDARIES COULD BECOME FOCUS AREAS FOR ADDITIONAL CONVECTIVE DEVELOPMENT LATER THIS AFTERNOON INTO THE EVENING HRS. ANY ACTIVITY THAT DEVELOPS WILL MOVE EXTREMELY SLOW DUE TO VERY WEAK WINDS ALOFT...AND SHOULD DIMINISH AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. INSTABILITY IS LESS TODAY COMPARED TO YESTERDAYS JUICY VALUES SO THREAT OF SEVERE WEATHER IS LOW. MAIN RISK WOULD BE LOCALLY HEAVY RAINFALL FROM NEARLY STATIONARY STORM MOVEMENT. THU-FRI NEXT WEATHER SYSTEM CURRENTLY OVER WYOMING VIA WATER VAPOR SATELLITE IMAGERY WILL BE FORCED SOUTHEAST ACROSS NEBRASKA INTO NORTHEAST KANSAS BY THURSDAY AFTERNOON. RESIDUAL MOISTURE/INSTABILITY IN THE MID-LEVELS COMBINED WITH DAYTIME HEATING COULD YIELD ISOLATED STORMS ACROSS THE AREA THURSDAY AFTERNOON. OTHERWISE...HEADING INTO FRIDAY TEMPS SHOULD WARM UP A BIT MORE AS SURFACE HIGH PRESSURE BUILDS INTO EASTERN KANSAS. A FIVE-STAR WEATHER DAY LOOKS TO BE ON TAP FOR FRIDAY WITH DAYTIME HIGHS IN THE 80S AND LIGHT WINDS. PAST FEW RUNS OF THE GFS MODEL HAS BEEN SHOWING SOME MID-LEVEL MOISTURE ADVECTION OCCURRING LATE FRIDAY NIGHT FROM WEST KANSAS TOWARDS CENTRAL KANSAS. ISENTROPIC LIFT OF THIS MOISTURE IN THE 305-310K LAYER COMBINED WITH NEGATIVE LIS ABOVE 800MB COULD SPARK OFF SOME ELEVATED STORMS OVER CENTRAL KANSAS LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING. AS A RESULT...WE INTRODUCED SOME SLIGHT CHANCES FOR THAT TIME FRAME. SAT ANY POSSIBLE EARLY MORNING CONVECTION OVER CENTRAL KANSAS SHOULD TAPER OFF BY MID-MORNING...FOLLOWED BY WARMER DAYTIME TEMPS AS WARM AIR PUSHES INTO CENTRAL AND SOUTHERN KANSAS FROM THE WEST. EXTENDED: SUN-WED THE WARM WEATHER PATTERN IS EXPECTED TO CONTINUE WITH A SLIGHT CHANCE OF PRECIP SLATED FOR TUESDAY. ECM MODEL HAS TRENDED MORE IN-LINE WITH PREVIOUS/LATEST GFS MODEL WITH MID/UPPER FLOW TRANSITIONING TO A NORTHWEST FLOW REGIME. THIS PATTERN LOOKS TO PUSH A FRONTAL BOUNDARY SOUTH ACROSS THE REGION FOR TUESDAY...THEREFORE WE WILL INSERT SOME SLIGHT CHANCE POPS FOR EASTERN KANSAS. TEMPS COULD COOL A FEW DOWN A FEW DEGREES BEHIND THE FRONT FOR WEDNESDAY AS SURFACE HIGH PRESSURE TRIES TO BUILD INTO THE CENTRAL PLAINS. JAKUB && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 63 85 59 87 / 30 20 10 5 HUTCHINSON 62 85 59 88 / 30 20 10 5 NEWTON 63 85 58 87 / 30 20 10 5 ELDORADO 63 85 59 87 / 30 20 10 5 WINFIELD-KWLD 63 85 60 87 / 30 20 10 5 RUSSELL 60 86 58 89 / 30 20 10 5 GREAT BEND 60 86 58 89 / 30 20 10 5 SALINA 62 85 58 88 / 30 20 10 5 MCPHERSON 62 85 58 88 / 30 20 10 5 COFFEYVILLE 64 84 60 86 / 30 20 10 5 CHANUTE 63 84 59 85 / 30 20 10 5 IOLA 63 83 59 85 / 30 20 10 5 PARSONS-KPPF 64 84 60 86 / 30 20 10 5 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 351 PM CDT WED MAY 31 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-012200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 351 PM CDT WED MAY 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS CENTRAL AND SOUTHERN KANSAS TONIGHT. A FEW STRONG STORMS WITH SMALL HAIL AND GUSTY WINDS UP TO 40 MPH COULD MATERIALIZE...HOWEVER SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORM MOVEMENT WILL BE VERY SLOW TO NEARLY STATIONARY...WHICH COULD CAUSE TORRENTIAL RAINFALL AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MOST OF THE AREA ON THURSDAY AFTERNOON...SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. THUNDERSTORMS COULD AFFECT PORTIONS OF CENTRAL KANSAS LATE FRIDAY NIGHT INTO SATURDAY MORNING...AND AGAIN FOR EASTERN KANSAS ON TUESDAY AS A WEAK COLD FRONT MOVES SOUTH ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP BK/CJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 506 PM CDT WED MAY 31 2006 KSZ048-050-312230- ELLSWORTH-RICE- 506 PM CDT WED MAY 31 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR ELLSWORTH AND RICE COUNTIES... AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GENESEO...OR 14 MILES SOUTH OF ELLSWORTH... AND MOVING NORTHEAST AT 5 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 813 PM CDT WED MAY 31 2006 KSZ049-010215- SALINE- 813 PM CDT WED MAY 31 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SALINE COUNTY... AT 811 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF BENNINGTON...OR 10 MILES NORTH OF SALINA...AND MOVING SOUTHEAST AT 20 MPH. WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. HOWERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 933 PM CDT WED MAY 31 2006 KSZ052-010315- MARION- 933 PM CDT WED MAY 31 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MARION COUNTY... AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF ROXBURY...OR 21 MILES NORTHWEST OF MARION...AND MOVING SOUTHEAST AT 10 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. HOWERTON
The Topeka radar (KTWX), 102 km away, was scanning. The volume nearest the first event began at 02:35 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5510094.